Alert archive / Michigan / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Detroit, MI

May 31, 2010Huron County, Michigan

NWS Detroit, MI issued this flash flood warning at May 31, 2010, 6:17 PM EDT for Huron County, Michigan. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2010, 6:17 PM EDT (22:17 UTC)
Expired
May 31, 2010, 10:01 PM EDT
In force
4 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Huron County, MI

The radar

The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:22 PM EDTFLASH FLOODBad Axe, MI1-2 FEET OF WATER COVERING NUMEROUS ROADS FROM BAD AXE TO HARBOR BEACH INCLUDING PARTS OF ROUTE 142

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WGUS53 KDTX 312217
FFWDTX
MIC063-010400-
/O.NEW.KDTX.FF.W.0002.100531T2217Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
617 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HURON COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING 
  ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL TOTALS 
  OF 3 TO 4 INCHES SINCE 400 PM WITH AN ADDITIONAL 1 TO 2 INCHES 
  POSSIBLE BETWEEN 615 PM AND 730 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BAD AXE...HARBOR BEACH...UBLY...ELKTON...KINDE AND   
  OWENDALE.

  STORM SPOTTERS HAVE REPORTED SIGNIFICANT STREET FLOODING IN BAD   
  AXE WITH CONDITIONS LIKELY WORSE TO THE SOUTH TOWARD UBLY AND TO 
  THE EAST TOWARD HARBOR BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
      4405 8287

$$



BT
3 follow-up statements
717 
WGUS73 KDTX 312347
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT MON MAY 31 2010

MIC063-010400-
/O.CON.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
747 PM EDT MON MAY 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HURON COUNTY UNTIL
MIDNIGHT EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS FROM PORT AUSTIN TO UBLY TO CASEVILLE MOVING EASTWARD 
AT 20 MPH. THESE STORMS CONTINUED TO PRODUCE LOCALLY HEAVY RAINFALL 
ON TOP OF HEAVY RAINFALL FROM EARLIER THIS EVENING. AS OF 745 PM... 
DOPPLER RADAR ESTIMATED STORM TOTAL RAINFALL TO BE IN THE 3 TO 5 
INCH RANGE AND LOCALLY UP TO 6 INCHES SINCE 400 PM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BAD 
AXE...HARBOR BEACH...PORT HOPE...AND UBLY. 

SPOTTERS HAVE REPORTED UP TO 2 FEET OF WATER OVER THE ROAD IN LARGE 
STRETCHES OF M 142 BETWEEN BAD AXE AND HARBOR BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
      4405 8287

$$



BT
105 
WGUS73 KDTX 010054
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
854 PM EDT MON MAY 31 2010

MIC063-010400-
/O.CON.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
854 PM EDT MON MAY 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HURON COUNTY UNTIL
MIDNIGHT EDT...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SOME RESIDUAL SHOWERS AND THUNDERSTORMS MOVING ACROSS OUTER SAGINAW 
BAY AND INTO NORTHERN HURON COUNTY. THESE STORMS WILL MAINLY IMPACT 
CASEVILLE...PORT AUSTIN AND PORT HOPE. DOPPLER RADAR RAINFALL 
ESTIMATES SINCE 4 PM RANGE FROM 3 TO 6 INCHES...WITH THE HIGHER 
AMOUNTS ACROSS EASTERN HURON COUNTY FROM BAD AXE TO HARBOR BEACH.

RUNOFF FROM THIS EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BAD 
AXE...HARBOR BEACH...PORT HOPE AND UBLY.

SPOTTERS HAVE REPORTED UP TO 2 FEET OF WATER OVER THE ROAD IN LARGE 
STRETCHES OF M 142 BETWEEN BAD AXE AND HARBOR BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.


&&

LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
      4405 8287

$$
542 
WGUS73 KDTX 010201
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1001 PM EDT MON MAY 31 2010

MIC063-010216-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
1001 PM EDT MON MAY 31 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HURON COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC.

&&

LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
      4405 8287

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:16 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 31, 4:16 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT MON MAY 31 2010

.SHORT TERM...THIS EVENING AND TONIGHT

CONVECTIVE TRENDS THIS AFTERNOON HAVE FOLLOWED LARGELY TO PLAN AS A
SHORT BREAK IN ACTIVITY HAS DEVELOPED ACROSS THE CWA IN SUBSIDENCE
REGION BEHIND MCV OVERHEAD. A WIDESPREAD EXPANSE OF CONVECTION HAS
DEVELOPED UPSTREAM AHEAD OF THE MAIN SYNOPTIC SCALE COLD FRONT ALONG
POCKETS OF MODERATE INSTABILITY. THIS PREFRONTAL ACTIVITY IS
EXPECTED TO SLIDE EAST NORTHEASTWARD EARLY THIS EVENING WITHIN WEAK
MEAN FLOW. VARIOUS HI RES MODEL RUNS HAVE JUMPED ON A SOLUTION WHERE
THE BULK OF THE CONGEALED CONVECTION (OVER PARTS OF NORTHERN
INDIANA/SOUTHWESTERN MICHIGAN CURRENTLY) WILL FAVOR TO THE
SOUTH/SOUTHEAST ALONG THE MAXIMUM INSTABILITY AXIS. THIS WOULD ALLOW
GREATER LARGE SCALE ORGANIZATION TO MISS THE AREA TO THE SOUTH. NOW
WITH THAT SAID...STILL EXPECTING A CATEGORICAL COVERAGE OF SHOWERS
AND THUNDERSTORMS FOR THE FORECAST AREA THIS EVENING AS ATMOSPHERE
ATTEMPTS A RECOVERY.

HEAVY RAINFALL IS GOING TO REMAIN AN ISSUE THROUGHOUT THE REMAINDER
OF THE AFTERNOON AND EVENING HOURS WITH ALL THUNDERSTORMS.
WITNESSING A TROUBLESOME MIX OF HIGH PWATS VALUES...1.6 TO 1.7
INCHES AND SLOW STORM MOVEMENT...20 TO 25 MPH. RAINFALL RATES
BETWEEN 1 TO 2 INCHES PER HOUR WILL BE COMMON. THIS POSES A FLOODING
CONCERN ESPECIALLY FOR THOSE AREAS THAT WITNESSED RAINFALL EARLIER
THIS MORNING. HAVE DECIDED TO FORGO ISSUING A FLOOD WATCH PRODUCT
FOR A COUPLE OF REASONS. FIRST...AFOREMENTIONED ACTIVITY THIS
EVENING SHOULD SEARCH OUT INSTABILITY TO THE SOUTH POSSIBLY LEADING
TO MORE STRATIFORM. SECOND...THERE IS NO LOW LEVEL JET FORCING TO
STALL OUT CONVECTION OVER THE FORECAST AREA.

PRECIPITATION IS EXPECTED TO MOVE OUT OF ALL OF SOUTHEASTERN
MICHIGAN BY 6Z TONIGHT. MODEL SOUNDINGS SUGGEST THAT DRIER MIDLEVEL
AIR WILL BEGIN TO FILTER INTO THE STATE BEFORE LOW LEVELS DRY OUT
TOMORROW MORNING. LOWS TONIGHT WILL DROP INTO THE MIDDLE 50S NORTH
OT THE LOWER 60S SOUTH.

&&

.LONG TERM...

ELONGATED BUT POWERFUL UPPER LEVEL LOW OVER THE GULF
ALASKA...DIRECTING TRAFFIC...WITH ENERGETIC ZONAL FLOW EXPECTED OVER
THE NORTHERN CONUS DURING MUCH OF THE EXTENDING PERIOD.
MEANWHILE...DEEP UPPER LEVEL LOW TO TRACK SOUTH THROUGH HUDSON
BAY...ALSO DIRECTING THE JET SOUTH. WITH THE NEARLY WEST-EAST
ALIGNED JET OVER THE NORTHERN CONUS...THIS WILL MAKE FOR A DIFFICULT
FORECAST WITH RESPECT TO TIMING...AND DETERMINING WHICH SIDE OF THE
BAROCLINIC ZONE SOUTHERN LOWER MICHIGAN WILL RESIDE...COLD VS WARM
SECTOR.

TOMORROW WILL BE A NICE DRYING OUT DAY WITH GUIDANCE TEMPERATURES
TRENDING UP. CAN'T ARGUE WITH LOWER 80S AS 850 MB TEMPS PROGGED TO
RISE TO AROUND 15 C WITH PLENTY OF SUNSHINE.

THERE APPEARS TO BE A GOOD CONSENSUS ON EXTENSIVE MOISTURE TRANSPORT
AND STRONG MID LEVEL FGEN OVERHEAD ON WEDNESDAY...WITH ACTUAL
SURFACE LOW TRACK CLOSE TO THE SOUTHERN MICHIGAN BORDER. THIS SHOULD
BE CONDUCIVE FOR A ROUND OF SHOWERS AND AT LEAST ELEVATED STORMS.
BEST INSTABILITY (3000-5000 J/KG OF CAPE) WILL CERTAINLY RESIDE
SOUTH OF THE STATE...BUT SURFACE BASED INSTABILITY AND SUBSEQUENT
SEVERE STORMS HAVE A SHOT AT SNEAKING INTO THE SOUTH THIRD OF THE
CWA WITH PRETTY GOOD LOW LEVEL WIND SHEAR.

QUESTIONS WEDNESDAY NIGHT INTO THURSDAY ARE HOW FAR SOUTH THE
FRONTAL BOUNDARY SINKS AND THE STRENGTH OF THE NEXT WAVE RIDING
ALONG THE FRONT. ANTICYCLONIC/HIGH PRESSURE WILL ATTEMPT TO PUSH IN
FROM THE NORTHWEST...BUT STRENGTH OF THIS HIGH IS IN QUESTION. THE
12Z GFS REMAINS DRY FOR THURSDAY...BUT PREFER TO MAINTAIN MODERATE
CHANCE POPS BASED OFF THE 12Z EUROPEAN/SLOWER SUBTLE SHORTWAVE
TROUGH AXIS. EXPECTING SHORTWAVE RIDGING AND DRY CONDITIONS ON
FRIDAY...THEN A CHANCE OVER THE WEEKEND...BUT TIMING IS UP IN THE
AIR. JUST FOR CONTINUITY PURPOSES...WILL KEEP THE CHANCE IN FOR
SATURDAY AND GO DRY FOR SUNDAY INTO MONDAY...BUT LOW
CONFIDENCE...WITH TEMPERATURES AROUND NORMAL.

&&

.MARINE...

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY
OVERNIGHT HOURS AS A SLOW MOVING COLD FRONT CROSSES THE AREA. DRY
WEATHER AND FAVORABLE BOATING CONDITIONS WILL RETURN ON TUESDAY AS
HIGH PRESSURE BUILDS OVER THE REGION. LIGHT NORTHWESTERLY WINDS WILL
GRADUALLY BECOME MORE SOUTHERLY BY LATE TOMORROW. ANOTHER LOW
PRESSURE SYSTEM WILL CROSS THE SOUTHERN GREAT LAKES REGION ON
WEDNESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY NIGHT.

&&

.PREV DISCUSSION...ISSUED 206 PM EDT MON MAY 31 2010

AVIATION...

THUNDERSTORMS CONTINUE TO DEVELOP IN AN UNSTABLE AND JUICY AIRMASS
ACROSS SOUTHEASTERN MICHIGAN. THESE STORMS SHOULD REMAIN MORE
ISOLATED TO SCATTERED DURING THE AFTERNOON HOURS...BEFORE
INCREASING IN COVERAGE EARLY THIS EVENING. THESE STORMS WILL
RESIDE AHEAD OF AN APPROACHING COLD FRONT. MOIST SURFACE
CONDITIONS AND LOW LEVEL COLD AIR ADVECTION LATER THIS EVENING
MAY LOWER CEILINGS AND COULD POSSIBLY LEAD TO DEGRADATION OF
SURFACE VISIBILITIES. FOR NOW...LEFT CEILINGS AT 010
KFT...ALTHOUGH A BRIEF PERIOD OF IFR IS CERTAINLY POSSIBLE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....SF
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 31, 4:31 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT MON MAY 31 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-010900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
431 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PERSIST LATE THIS AFTERNOON AND EVENING ALONG AND
AHEAD OF AN APPROACHING COLD FRONT. THUNDERSTORMS WILL UNDOUBTEDLY
BRING HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH.
TRAINING OF STORMS OVER THE SAME LOCATIONS WILL BE POSSIBLE AND
COULD LEAD TO MINOR FLOODING. ISOLATED SEVERE STORMS WILL BE
POSSIBLE PRIOR TO 10 PM WITH THE MAIN THREAT BEING STRONG WIND GUSTS
TO 60 MPH AND HAIL TO ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY
AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. STRONG TO SEVERE
STORMS WILL BE POSSIBLE ON WEDNESDAY SOUTH OF I 94.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT
LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
HEAVY RAINFALL...GUSTY WINDS AND HAIL WILL BE APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-010900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
431 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PERSIST LATE THIS AFTERNOON AND EVENING ALONG AND
AHEAD OF AN APPROACHING COLD FRONT. THUNDERSTORMS WILL UNDOUBTEDLY
BRING HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH.
TRAINING OF STORMS OVER THE SAME LOCATIONS WILL BE POSSIBLE AND
COULD LEAD TO MINOR FLOODING. ISOLATED SEVERE STORMS WILL BE
POSSIBLE PRIOR TO 10 PM WITH THE MAIN THREAT BEING STRONG WIND GUSTS
TO 60 MPH AND HAIL TO ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY
AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. STRONG TO SEVERE
STORMS WILL BE POSSIBLE ON WEDNESDAY SOUTH OF I 94.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT
LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
GUSTY WINDS AND HAIL WILL BE APPRECIATED.

CB/KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 31, 2:45 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
245 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     6 NNE DOWNTOWN DETROIT  42.41N 83.01W
05/31/2010  M44 MPH          WAYNE              MI   ASOS

            REPORTED AT KDET

&&

ADODSON
Local storm report, May 31, 3:55 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HEAVY RAIN       EDENVILLE               43.80N 84.39W
05/31/2010  M1.33 INCH       MIDLAND            MI   TRAINED SPOTTER

            1 HOUR DURATION.

&&

ADODSON
Local storm report, May 31, 4:27 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     GARDEN CITY             42.33N 83.33W
05/31/2010                   WAYNE              MI   TRAINED SPOTTER

            6 INCH DIAMETER LIMB BLOWN DOWN

&&

ADODSON
Special weather statement, May 31, 4:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT MON MAY 31 2010

MIZ049-312200-
HURON-
459 PM EDT MON MAY 31 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
PORT HOPE TO BAD AXE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PORT HOPE BY 505 PM EDT...
  UBLY BY 510 PM EDT...
  HARBOR BEACH BY 545 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 31, 5:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       BAD AXE                 43.80N 83.00W
05/31/2010  U0.00 INCH       HURON              MI   TRAINED SPOTTER

            1-2 FT OF WATER COVERING NUMEROUS INTERSECTIONS IN BAD
            AXE

&&

ADODSON
Local storm report, May 31, 5:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     NEWPORT                 42.00N 83.31W
05/31/2010                   MONROE             MI   COUNTY OFFICIAL

            MONROE COUNTY DISPATCH REPORTS NUMEROUS TREES DOWN IN THE
            NEWPORT AREA. ONE ESTIMATED TO BE 18 INCHES IN DIAMETER.

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:06 AM EDTSpecial Marine WarningDTX84 min
May 31, 12:07 PM EDTSevere Thunderstorm WarningDTXLenawee, Washtenaw68 min
May 31, 12:15 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe75 min
May 31, 12:35 PM EDTSpecial Marine WarningDTX85 min
May 31, 12:40 PM EDTSpecial Marine WarningDTX2 hr
May 31, 3:37 PM EDTAreal Flood AdvisoryDTXBay, Midland5 hr
May 31, 5:01 PM EDTSpecial Marine WarningDTX89 min
May 31, 5:29 PM EDTAreal Flood AdvisoryDTXHuron6 hr

Nearby

Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.